Alert archive / Ohio / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 201, NWS Wilmington, OH

September 3, 2015Franklin County, Licking County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Sep 3, 2015, 4:06 PM EDT for Franklin County, Licking County, Ohio. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 3, 2015, 4:06 PM EDT (20:06 UTC)
Expired
Sep 3, 2015, 4:45 PM EDT
In force
39 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Franklin County, OH, Licking County, OH

The radar

The Cincinnati radar (KILN), 114 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 919 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
919 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
1160 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
-30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

563 
WUUS51 KILN 032006
SVRILN
OHC049-089-032045-
/O.NEW.KILN.SV.W.0201.150903T2006Z-150903T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
406 PM EDT THU SEP 3 2015

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN FRANKLIN COUNTY IN CENTRAL OHIO...
  SOUTHWESTERN LICKING COUNTY IN CENTRAL OHIO...

* UNTIL 445 PM EDT.

* AT 406 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM LOCATED OVER
  GAHANNA...MOVING EAST AT 15 MPH.

  STORM HAZARDS INCLUDE...
  WINDS TO 60 MPH...
  QUARTER SIZE HAIL...

* LOCATIONS IMPACTED INCLUDE...
  COLUMBUS...REYNOLDSBURG...GAHANNA...BEXLEY...GRANVILLE...
  PATASKALA...JOHNSTOWN...BUCKEYE LAKE...HEBRON...MINERVA PARK...
  EASTON...GRANVILLE SOUTH...SUMMIT STATION...BEECHWOOD TRAILS...
  WHITEHALL...ETNA...NEW ALBANY...JERSEY...KIRKERSVILLE AND
  ALEXANDRIA.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 I-70 IN OHIO BETWEEN MILE MARKERS 102 AND 103...AND BETWEEN MILE
MARKERS 114 AND 128.
 I-71 IN OHIO BETWEEN MILE MARKERS 114 AND 115.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THIS STORM HAS PASSED.

TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3993 8249 3994 8280 3994 8296 4006 8301
      4018 8257
TIME...MOT...LOC 2006Z 257DEG 15KT 4000 8289 

HAIL...1.00IN
WIND...60MPH

$$

CONIGLIO
2 follow-up statements
014 
WWUS51 KILN 032023
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
423 PM EDT THU SEP 3 2015

OHC049-089-032045-
/O.CON.KILN.SV.W.0201.000000T0000Z-150903T2045Z/
FRANKLIN OH-LICKING OH-
423 PM EDT THU SEP 3 2015

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
FRANKLIN AND SOUTHWESTERN LICKING COUNTIES UNTIL 445 PM EDT...

AT 422 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAD
WEAKENED. THIS STORM WAS LOCATED OVER SUMMIT STATION...MOVING EAST AT
15 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...
QUARTER SIZE HAIL...

LOCATIONS IMPACTED INCLUDE...
COLUMBUS...REYNOLDSBURG...GAHANNA...BEXLEY...GRANVILLE...PATASKALA...
JOHNSTOWN...BUCKEYE LAKE...HEBRON...MINERVA PARK...EASTON...GRANVILLE
SOUTH...SUMMIT STATION...BEECHWOOD TRAILS...WHITEHALL...ETNA...NEW
ALBANY...JERSEY...KIRKERSVILLE AND ALEXANDRIA.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 I-70 IN OHIO BETWEEN MILE MARKERS 102 AND 103...AND BETWEEN MILE
MARKERS 114 AND 128.
 I-71 IN OHIO BETWEEN MILE MARKERS 114 AND 115.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THIS STORM HAS PASSED.

TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3993 8249 3994 8280 3994 8296 4006 8301
      4018 8257
TIME...MOT...LOC 2022Z 257DEG 15KT 4002 8280 

HAIL...1.00IN
WIND...60MPH

$$

CONIGLIO
604 
WWUS51 KILN 032037
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
437 PM EDT THU SEP 3 2015

OHC049-089-032047-
/O.EXP.KILN.SV.W.0201.000000T0000Z-150903T2045Z/
FRANKLIN OH-LICKING OH-
437 PM EDT THU SEP 3 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FRANKLIN AND
SOUTHWESTERN LICKING COUNTIES WILL EXPIRE AT 445 PM EDT...
    
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS STORM.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMIT YOUR
REPORT VIA SOCIAL MEDIA.

LAT...LON 3993 8249 3994 8280 3994 8296 4006 8301
      4018 8257

$$

CONIGLIO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 1:46 PM EDT, 2 hours 20 minutes earlier.

Area forecast discussion, Sep 3, 1:46 PM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
146 PM EDT THU SEP 3 2015

.SYNOPSIS...
A WEAK UPPER DISTURBANCE WILL CROSS THE OHIO VALLEY AS IT MOVES
SOUTHEAST TODAY. A BROADER UPPER LEVEL LOW WILL MOVE SOUTH INTO
THE REGION FROM THE GREAT LAKES TONIGHT AND LINGER OVER OHIO
FRIDAY AND SATURDAY. A VERY WEAK SURFACE PATTERN UNDERNEATH THIS
UPPER DISTURBANCE WILL KEEP A THREAT FOR AFTERNOON STORMS THROUGH
SATURDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE WARM...MOIST AND UNSTABLE AIRMASS IS STILL IN PLACE ACROSS THE REGION
TODAY. THIS WILL RESULT IN ISOLATED TO SCATTERED THUNDERSTORM
DEVELOPMENT ONCE AGAIN. SOME BETTER COVERAGE MAY DEVELOP THROUGH
LATE AFTERNOON ACROSS NORTHERN PORTIONS OF THE FA AS SHORT WAVE
ENERGY CURRENTLY UP ACROSS CENTRAL LOWER MICHIGAN DROPS SOUTHWARD
TOWARD OUR AREA. AS A RESULT...WILL RANGE POPS FROM SLIGHT CHANCE
SOUTH TO CHANCE NORTH FOR LATER TODAY. EXPECT AFTERNOON HIGHS
GENERALLY IN THE UPPER 80S TO NEAR 90.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
THE CIRCULATION OVER EASTERN MICHIGAN TONIGHT WILL SLOWLY EKE
SOUTHWARD AND SETTLE OVER OHIO ON FRIDAY AND MEANDER TO NORTHERN
KENTUCKY ON SATURDAY. WITH A WEAK SURFACE FLOW AND CONTINUED HUMID
AIRMASS...AFTERNOON THUNDERSTORMS WILL BE PRESENT IF ONLY IN A
SCATTERED OR ISOLATED NATURE THROUGH SATURDAY. THE INCREASED CLOUD
COVER EXPECTED WITH THE UPPER FEATURE WILL LIMIT HIGHS FROM
REACHING PAST 90 THROUGH THIS TIME AS WELL. A BIT OF DRIER AIR IS
EXPECTED TO WORK IN ON SUNDAY...AND THE THREAT FOR STORMS ON THIS
DAY SEEMS A BIT MORE DIMINISHED THAN THE OTHERS.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN AN
UNSTABLE AIRMASS SATURDAY AFTERNOON.  EXPECT ANY THUNDERSTORM
ACTIVITY TO DISSIPATE SATURDAY EVENING.  HIGH PRESSURE WILL THEN
ALLOW FOR DRY CONDITIONS THROUGH MONDAY MORNING.  A WEAK UPPER LEVEL
DISTURBANCE WILL ALLOW FOR A FEW THUNDERSTORMS MONDAY AFTERNOON INTO
MONDAY NIGHT.  ADDITIONAL DISTURBANCES WILL KEEP PRECIPITATION
CHANCES IN THE FORECAST FOR TUESDAY INTO WEDNESDAY.  WITHOUT ANY
SIGNIFICANT FORCING KEPT PRECIPITATION CHANCES IN THE EXTENDED IN
THE SLIGHT TO CHANCE CATEGORIES.

HIGH TEMPERATURES WILL GENERALLY BE IN THE 80S THROUGH THE EXTENDED
WITH LOW TEMPERATURES IN THE 60S.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
ISOLATED THUNDERSTORMS HAVE POPPED UP AGAIN ACROSS THE AREA EARLY
THIS AFTERNOON. THESE STORMS ARE DIURNALLY ENHANCED SO WOULD
EXPECT A GENERAL DECREASE IN COVERAGE/CU AS WE HEAD INTO THIS
EVENING. HOWEVER...SHORT WAVE ENERGY WILL DROP DOWN FROM THE
NORTH THIS EVENING AND INTO THE OVERNIGHT HOURS. THIS MAY ALLOW
FOR SOME REDEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS
OVERNIGHT. AS A RESULT...WILL ALLOW FOR A VCTS AT AT LEAST THE
NORTHERN TAF SITES OVERNIGHT.

CLOUD COVER TONIGHT WILL BE DEPENDENT ON HOW MUCH ACTIVITY WE END
UP SEEING WITH THE OVERNIGHT SHORT WAVE. IF WE END UP WITH ENOUGH
CLOUD COVER...BR/FG DEVELOPMENT WILL BE AT LEAST PARTIALLY
MITIGATED. FOR NOW THOUGH...WILL TREND TOWARD PERSISTENCE AND
ALLOW FOR SOME MVFR TO IFR VSBY RESTRICTIONS AT THE MORE
CLIMATOLOGICALLY FAVORABLE KLUK/KLCK/KILN TAF SITES.

AS WE DESTABILIZE THROUGH THE DAY ON FRIDAY...EXPECT THE THREAT
FOR ISOLATED THE SCATTERED THUNDERSTORMS TO LINGER THROUGH THE
REMAINDER OF THE TAF PERIOD.

OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...
NEAR TERM...JGL
SHORT TERM...FRANKS
LONG TERM...FRANKS/NOVAK
AVIATION...JGL/SITES
Hazardous weather outlook, Sep 3, 5:00 AM EDT, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
500 AM EDT THU SEP 3 2015

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-040900-
WAYNE-FAYETTE-UNION-FRANKLIN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-
CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-
ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-
DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-LICKING-PREBLE-MONTGOMERY-
GREENE-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-
HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
500 AM EDT THU SEP 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND
WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 9:27 PM EDTAreal Flood AdvisoryILNDelaware, Union2 hr
Sep 3, 5:14 PM EDTSpecial Weather StatementILNLicking31 min
Sep 3, 7:36 PM EDTAreal Flood AdvisoryILNFairfield, Franklin3 hr
Sep 3, 7:46 PM EDTSpecial Weather StatementILNFairfield29 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.